Missouri, 2003

Hail and Damaging Winds in Missouri, June 10, 2003

June 10, 2003 · NWS LSX · 3 events in 1 county or zone

Thunderstorm winds downed trees and power lines across parts of Callaway County. Trees and power lines were down in Fulton and Hold Summit.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Thunderstorm winds downed trees and power lines across parts of Callaway County. Trees and power lines were down in Fulton and Hold Summit. Three quarter inch hail was reported in New Bloomfield.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 1:00 PM CST, 2 hours earlier.

Area forecast discussion, Jun 10, 1:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 10 2003

ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA...
CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT.  SGF HAS ISSUED A FLOOD
WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A
FLOOD WATCH FOR THE FAM AREA TNGT.

OTHERWISE A WET FCST ON TAP FOR OUR CWA.  TONIGHT MOST OF THE RAIN
WILL STAY CNTRL AND SOUTH.  CONTINUE WITH GOOD CHC FOR WED AND WED
NIGHT.  THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A
WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE
SOUTH PORTION OF MO.  THE CHC WILL CONTINUE FRI THRU SUN.
TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR...
MEX LOOK OK.

.STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT.
CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE
GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 4:40 AM CST, 10 hours 20 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION TODAY AND TONIGHT.  A LINE OF THUNDERSTORMS AHEAD OF A COLD
FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING.  A
FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS.  THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.  A FEW OF
THESE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS
MISSOURI EAST TO NASHVILLE ILLINOIS.  THE SLIGHT RISK AREA INCLUDES
THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA.
THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND
WEDNESDAY NIGHT.  A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS.

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY
THROUGH SATURDAY NIGHT.  IT IS TOO EARLY TO DETERMINE IF THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

GKS

In the hours before

Special weather statement, Jun 10, 9:33 AM CST, 5 hours 27 minutes before
ILC001-009-013-061-083-117-149-MOC113-139-101800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 959 PM CDT WED MAY 14 2003

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF
CENTRAL...EAST CENTRAL MISSOURI AS WELL AS PORTIONS OF SOUTHWEST
ILLINOIS...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS THIS AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.  THIS
AFFECTS THE FOLLOWING COUNTIES...

IN
MISSOURI...MONITEAU...COLE...OSAGE...GASCONADE...FRANKLIN...CRAWFORD.
..WASHINGTON...JEFFERSON...STE. GENEVIEVE...ST.
FRANCOIS...IRON...REYNOLDS AND MADISON.

IN ILLINOIS...MONROE...ST. CLAIR...WASHINGTON AND RANDOLPH.

BPP
Special weather statement, Jun 10, 9:36 AM CST, 5 hours 24 minutes before
ILC001-009-013-061-083-117-149-MOC113-139-101800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT TUE JUNE 10 2003

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF
CENTRAL...EAST CENTRAL MISSOURI AS WELL AS PORTIONS OF SOUTHWEST
ILLINOIS...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS THIS AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.  THIS
AFFECTS THE FOLLOWING COUNTIES...

IN
MISSOURI...MONITEAU...COLE...OSAGE...GASCONADE...FRANKLIN...CRAWFORD.
..WASHINGTON...JEFFERSON...STE. GENEVIEVE...ST.
FRANCOIS...IRON...REYNOLDS AND MADISON.

IN ILLINOIS...MONROE...ST. CLAIR...WASHINGTON AND RANDOLPH.

BPP

The radar

The St Louis radar (KLSX), 110 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Callaway

When
June 10, 3:00 PM CST
Where
Callaway County, Fulton
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.850, -91.933

Thunderstorm Wind, Callaway

When
June 10, 3:00 PM CST
Where
Callaway County, Holts Summit
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.650, -92.117

Hail, Callaway

When
June 10, 3:00 PM CST
Where
Callaway County, New Bloomfield
Measured
0.75 in hail
Reported by
NEWSPAPER
Coordinates
38.717, -92.100

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363869, 5363870, 5363871.